Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 241, NWS Atlanta, GA

December 28, 2015DeKalb County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 28, 2015, 12:51 PM EST for DeKalb County, Rockdale County, Georgia. It took effect at Dec 29, 2015, 2:05 AM EST. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Dec 28, 2015, 12:51 PM EST (17:51 UTC)
In effect from
Dec 29, 2015, 2:05 AM EST
Expired
Dec 31, 2015, 8:02 AM EST
In force
54 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties DeKalb County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 13.29 ft at Dec 30, 2015, 5:00 PM EST.

actionminormoderate5101512/2812/2912/3012/3101/01
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WGUS42 KFFC 281751
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1251 PM EST MON DEC 28 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties

  Suwanee Creek near Suwanee affecting Gwinnett County

  Yellow River near East Lithonia affecting De Kalb and Rockdale 
  Counties

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties

  Ocmulgee River near Lumber City affecting Montgomery...Telfair and
  Wheeler Counties

  Middle Oconee River near Arcade affecting Barrow and Jackson 
  Counties


.Forecast rainfall...combined withg recent heavy rainfall will cause 
significant runoff into streams and rivers which will cause flooding 
in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC209-271-309-290751-
/O.NEW.KFFC.FL.W.0238.160101T1200Z-000000T0000Z/
/LBRG1.1.ER.160101T1200Z.160102T1800Z.000000T0000Z.NO/
1251 PM EST MON DEC 28 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Lumber City.
* From Friday morning until further notice.
* At 1145 AM Monday the stage was 9.1 feet...and rising.
* Minor flooding is forecast to develop.
* Flood stage is 15 feet.
* The river is forecast to rise above flood stage by Friday morning 
  and continue rising...reaching to near 17.1 feet by Saturday 
  afternoon. Additional rises are possible thereafter.
* At 15 feet...Flood Stage is reached and minor flooding begins with 
  water overflowing into the broad swampy flood plain. Farm fields 
  on the right bank flood and general agriculture and timber 
  interests are affected by the flooding. In addition...water 
  reaches the top of the boat ramp near the Highway 341 bridge.

  At 18 feet...Moderate flooding begins. Flooding of the access 
  road to the boat ramp near the Highway 341 bridge begins.
  

&&

LAT...LON 3175 8299 3181 8299 3189 8278 3196 8261
      3191 8258 3176 8285             

$$

GAC117-121-290751-
/O.NEW.KFFC.FL.W.0239.151229T1942Z-151231T2125Z/
/APHG1.1.ER.151229T1942Z.151230T1800Z.151231T1525Z.NO/
1251 PM EST MON DEC 28 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Alpharetta.
* From Tuesday afternoon until Thursday afternoon.
* At 1145 AM Monday the stage was 4.1 feet...and falling.
* Minor flooding is forecast to develop.
* Flood stage is 7 feet.
* The creek is forecast to rise above flood stage by Tuesday 
  afternoon and continue rising...reaching near 8.8 feet by 
  Wednesday afternoon. The creek is expected to fall below flood 
  stage by late Thursday morning.
* At 7 feet...Flood Stage is reached with Minor flooding of 
  woodlands and fields along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County. 
  Flooding starts to effect portions of The Big Creek Greenway 
  near Alpharetta and some portions may become closed with around 
  one foot of water...especially upstream and downstream from the 
  gage on Kimball Bridge Road and near Rock Hill Park. Portions 
  of the YMCA Campground off Preston Ridge Road will begin to 
  flood.

  At 9 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia begin 
  to flood. The Big Creek Greenway experiences significant 
  flooding up to 3 feet deep...which results in closure of most of 
  the paths. This especially occurs upstream and downstream from 
  the gage on Kimball Bridge Road and Rock Hill Park. A large 
  portion of the YMCA Campground off Preston Ridge Road will be 
  under a foot of water. 
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC135-290751-
/O.NEW.KFFC.FL.W.0240.151230T0600Z-151230T1200Z/
/SWEG1.1.ER.151230T0600Z.151230T0600Z.151230T0600Z.NO/
1251 PM EST MON DEC 28 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Suwanee Creek near Suwanee.
* From late Tuesday night until Wednesday morning.
* At 1215 PM Monday the stage was 2.2 feet...and steady.
* Minor flooding is forecast to develop.
* Flood stage is 8 feet.
* The creek is forecast to rise above flood stage by early 
  Wednesday morning and continue rising...reaching to near 8 feet 
  by early Wednesday morning. The creek will fall below flood 
  stage by early Wednesday morning.
* At 8 feet...Flood Stage is reached and Minor flooding begins 
  along the creek upstream and downstream from the gage at U S 
  Highway 23...or Buford Highway. Portions of the Suwanee Creek 
  Park off of Suwanee Creek Trail begin to flood to Martin Farm 
  Road. This will also include areas behind the Suwanee 
  Elementary School and the George Pierce Park.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

GAC089-247-290751-
/O.NEW.KFFC.FL.W.0241.151229T1320Z-151231T1302Z/
/YLOG1.1.ER.151229T1320Z.151230T0000Z.151231T0702Z.UU/
1251 PM EST MON DEC 28 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Yellow River near East Lithonia.
* From Tuesday morning until Thursday morning.
* At 1145 AM Monday the stage was 5 feet...and rising.
* Minor flooding is forecast to develop.
* Flood stage is 13 feet.
* The river is forecast to rise above flood stage by Tuesday 
  morning and continue rising...reaching near 15.9 feet by Tuesday 
  evening. The river will fall below flood stage Thursday morning.
* At 13 feet...Flood stage is reached. Minor flooding begins in 
  portions of the woodlands and fields near the river upstream and 
  downstream from the gage on Pleasant Hill Road.

  At 15 feet...Minor flooding expands further into the woodlands 
  and fields near the river upstream and downstream from the gage 
  on Pleasant Hill Road. In Dekalb County...some flooding occurs 
  in the backyards of homes on Harmony Hills Drive and Court. 
  Johnson Creek flowing under Union Grove Road into the river 
  begins to back up.


&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

GAC217-247-290751-
/O.NEW.KFFC.FL.W.0242.151229T1828Z-160101T0100Z/
/MYRG1.1.ER.151229T1828Z.151230T0600Z.151231T1900Z.UU/
1251 PM EST MON DEC 28 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Yellow River near Conyers below Milstead.
* From Tuesday afternoon until Thursday evening.
* At 1130 AM Monday the stage was 4.8 feet...and steady.
* Minor flooding is forecast to develop.
* Flood stage is 11 feet.
* The river is forecast to rise above flood stage by tomorrow 
  afternoon and continue rising...reaching near 14.4 feet by 
  Wednesday morning.The river will fall below flood stage by 
  Thursday afternoon.
* At 11 feet...Flood Stage is reached with Minor flooding beginning 
  in the woodlands...fields and pastures along the river upstream 
  and downstream from the gage on Gees Mill Road in Rockdale County. 
  Portions of Sockwell Road by the river in Newton County will be 
  around two feet under water.

  At 13 feet...Minor flooding continues to expand into the 
  woodlands...fields and pastures along the river upstream and 
  downstream from the gage on Gees Mill Road in Rockdale County. 
  Most of Sockwell Road by the river in Newton County will be 
  flooded with up to 4 feet of water. Minor flooding also occurs 
  in Newton County in the Riverside Estates Travel and Trailer 
  Park. Any trailers near the river may need to be moved to higher 
  ground. A playground by the river will begin to flood as well.
  

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$

GAC013-157-290751-
/O.NEW.KFFC.FL.W.0243.151230T0503Z-151230T2248Z/
/ACDG1.1.ER.151230T0503Z.151230T1200Z.151230T1648Z.NO/
1251 PM EST MON DEC 28 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Middle Oconee River near Arcade.
* From late Tuesday night until Wednesday afternoon.
* At 1245 AM Monday the stage was 6.8 feet...and steady.
* Minor flooding is forecast to develop.
* Flood stage is 16 feet.
* The river is forecast to rise above flood stage by early 
  Wednesday morning and continue rising...reaching near 16.8 feet 
  by late Wednesday morning.The river will fall below flood stage 
  by Wednesday afternoon.
* At 16 feet...Flood Stage is reached with Minor flooding in the
  woodlands...fields and pastures upstream and downstream from the 
  gage at Georgia Highway 82. A few dirt access roads will be 
  flooded and a residential yard just downstream will begin to 
  flood.
  

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363             

$$
3 follow-up statements
243 
WGUS82 KFFC 290351
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EST MON DEC 28 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Yellow River near East Lithonia affecting De Kalb and Rockdale 
  Counties 

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties 

 
GAC089-247-291751-
/O.EXT.KFFC.FL.W.0241.151229T1153Z-160101T0146Z/
/YLOG1.1.ER.151229T1153Z.151231T1200Z.151231T1946Z.UU/
1051 PM EST MON DEC 28 2015

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Yellow River near East Lithonia.
* From Tuesday morning until Thursday evening.
* At 945 PM Monday the stage was 5.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 13 feet.
* Forecast to rise above flood stage by Tuesday morning and continue
  to rise to near 15.5 feet by Thursday morning.The river will fall 
  below flood stage by Thursday evening.
* At 15 feet...Minor flooding continues and expands further into 
  the woodlands and fields near the river upstream and downstream 
  from the gage on Pleasant Hill Road. In Dekalb County...some 
  flooding of backyards of homes begin on Harmony Hills Drive and 
  Court. Johnson Creek flowing under Union Grove Road into the river 
  begins to back up.
  

&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

GAC217-247-291751-
/O.EXT.KFFC.FL.W.0242.151229T1736Z-160101T1412Z/
/MYRG1.1.ER.151229T1736Z.151231T1800Z.160101T0812Z.UU/
1051 PM EST MON DEC 28 2015

...Flood Warning extended until Friday morning...The Flood Warning 
continues for
  The Yellow River near Conyers below Milstead.
* From Tuesday afternoon until Friday morning.
* At 930 PM Monday the stage was 4.6 feet...and rising slowly.
* Minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast to rise above flood stage by Tuesday afternoon and 
  continue to rise to near 14.8 feet by Thursday afternoon.The 
  river will fall below flood stage by Friday morning.
* At 16 feet...Moderate flooding begins. In Newton County...
  Riverside Estates Travel and Mobile Home Park begins to experience 
  significant flooding. Trailers must be moved to higher ground and 
  several mobile homes will flood. Evacuations may be needed. In 
  Rockdale County...some flooding begins in the Lake Capri 
  subdivision.
  

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$
752 
WGUS82 KFFC 290647
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 AM EST TUE DEC 29 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Yellow River near East Lithonia affecting De Kalb and Rockdale 
  Counties 

  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties 

 
GAC089-247-292047-
/O.EXT.KFFC.FL.W.0241.151229T0705Z-160101T0138Z/
/YLOG1.2.ER.151229T0705Z.151229T1800Z.151231T1938Z.UU/
147 AM EST TUE DEC 29 2015

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Yellow River near East Lithonia.
* From after midnight this morning until Thursday evening.
* At 1245 AM Tuesday the stage was 11.7 feet...and 
  rising.
* No flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage this morning 
  and continue to rise to near 19.4 feet by this afternoon.The river 
  will fall below flood stage by Thursday early afternoon.
* At 15.0 feet...Minor flooding continues and expands further into 
  the woodlands and fields near the river upstream and downstream 
  from the gage on Pleasant Hill Road. In Dekalb County...some 
  flooding of backyards of homes begin on Harmony Hills Drive and 
  Court. Johnson Creek flowing under Union Grove Road into the river 
  begins to back up.

  

&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

GAC217-247-292046-
/O.EXT.KFFC.FL.W.0242.151229T1254Z-160101T1120Z/
/MYRG1.2.ER.151229T1254Z.151230T0000Z.160101T0520Z.UU/
147 AM EST TUE DEC 29 2015

...Flood Warning extended until Friday morning...The Flood Warning 
continues for
  The Yellow River near Conyers below Milstead.
* From this morning until Friday morning.
* At 1230 AM Tuesday the stage was 7.3 feet...and rising.
* No flooding is occurring and Moderate flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast to rise above flood stage this morning and continue to 
  rise to near 19.1 feet by this evening.The river will fall below 
  flood stage by early Friday morning.
* At 16.0 feet...Moderate flooding begins. In Newton County...
  Riverside Estates Travel and Mobile Home Park begins to experience 
  significant flooding. Trailers must be moved to higher ground and 
  several mobile homes will flood. Evacuations may be needed. In 
  Rockdale County...some flooding begins in the Lake Capri 
  subdivision.

  

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$
526 
WGUS82 KFFC 291027
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 AM EST TUE DEC 29 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Yellow River near East Lithonia affecting De Kalb and Rockdale 
  Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Yellow River near Conyers below Milstead affecting Newton and 
  Rockdale Counties 

 
GAC089-247-291057-
/O.CAN.KFFC.FL.W.0241.000000T0000Z-160101T0138Z/
/YLOG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
527 AM EST TUE DEC 29 2015

The Flood Warning is cancelled for
  The Yellow River near East Lithonia.
* This takes affect immediately.
* At 445 AM Tuesday the stage was 12.5 feet...and 
  falling.
* Flood stage is 13.0 feet.
* The river will continue to fall.

  

&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

GAC217-247-300027-
/O.EXT.KFFC.FL.W.0242.151229T1412Z-160101T0130Z/
/MYRG1.1.ER.151229T1412Z.151229T1800Z.151231T1930Z.UU/
527 AM EST TUE DEC 29 2015

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  The Yellow River near Conyers below Milstead.
* From late this morning until Thursday evening.
* At 430 AM Tuesday the stage was 8.4 feet...and rising.
* No flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast to rise above flood stage late this morning and 
  continue to rise to near 12.2 feet by this afternoon.The river will
  fall below flood stage by Thursday early afternoon.
* At 12.0 feet...Minor flooding continues in the woodlands...fields 
  and pasture along the river upstream and downstream from the gage 
  on Gees Mill Road in Rockdale County. Large portions of Sockwell 
  Road by the river in Newton County will be up to 3 feet under 
  water.


&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:20 AM EST, 6 hours 31 minutes earlier.

Area forecast discussion, Dec 28, 6:20 AM EST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 AM EST MON DEC 28 2015

.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 340 AM EST MON DEC 28 2015/

SHORT TERM /TODAY THROUGH TUESDAY/...
MODELS IN PRETTY GOOD AGREEMENT WITH THE NEXT SYSTEM...ALTHOUGH THE
GFS REMAINS THE FASTER OF THE MODELS. HAVE CONTINUED WITH THE
PREVIOUS TIMING WITH THE MAIN AREA OF RAIN MOVING INTO THE CWA THIS
AFTERNOON AND EXITING TUESDAY. GOOD ISENTROPIC LIFT IS CREATING AN
INCREASE IN SHOWER ACTIVITY THIS MORNING. THE PRECIP WILL INCREASE
IN COVERAGE THROUGH THE MORNING HOURS ACROSS NORTH GA. THE RISK OF
THUNDER INCREASES LATER THIS MORNING AND THIS AFTERNOON AS THE MAIN
SYSTEM AND INSTABILITY MOVES INTO REGION. MODELS CONTINUE TO PROG 50
TO 60KTS OF SHEAR ACROSS NORTH GA THIS AFTERNOON AND TONIGHT...AND
THIS COULD PRODUCE A SEVERE STORM OR TWO THIS AFTERNOON AND EVENING.
ABOVE NORMAL TEMPS WILL CONTINUE THROUGH TUESDAY.

17

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM STARTS OUT WARM AND WET AS ANOTHER SURGE OF DEEP
MOISTURE IN THE SUBTROPIC JET MOVES OVER THE AREA TUESDAY NIGHT
AND CONTINUES FOR WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF
HEAVY RAIN POTENTIAL...MOST SO TO N GA...AND A PORTION OF W CENTRAL
GA. A FLOOD WATCH HAS BEEN EXTENDED THROUGH WEDNESDAY NIGHT.

THE AXIS OF DEEPEST MOISTURE SHIFTS E AND S WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT WITH A SLOW DECREASE OF PRECIP POTENTIAL ACROSS THE
AREA BUT THE HEAVY RAIN CHANCES WILL DIMINISH QUICKLY LATE WEDNESDAY
AND WEDNESDAY EVENING. SMALL CHANCES FOR LIGHT SHOWERS COULD REMAIN
ACROSS PORTIONS OF CENTRAL GA ON FRIDAY AS THE GFS AND EUROPEAN MODELS
ARE DIFFERING WITH THE HANDLING OF THE MOIST UPPER JET FINALLY EXITING.

FRIDAY NIGHT INTO MONDAY LOOKS DRY AS A PORTION OF THE POLAR JET
MOVES THE DEEP MOISTURE OF THE SUBTROPIC JET WELL E AND S.

A SIGNIFICANT CHANGE OF AIRMASS IS ALSO EXPECTED STARTING THURSDAY
MORNING AS A COLD FRONT FINALLY MOVES ACROSS THE AREA ON THURSDAY.
TEMPERATURES WELL ABOVE NORMAL WILL RETURN TO AROUND NORMAL STARTING
FRIDAY.

BDL

HYDROLOGY...
WPC QPF IS A LITTLE MORE THAN PREVIOUS FORECAST WITH 1 TO 2 INCHES
OF RAIN POSSIBLE ACROSS NORTH GEORGIA THROUGH TUESDAY. THERE COULD
BE SOME AREAS IN THE MOUNTAINS APPROACHING 3 INCHES. AS THIS FIRST
WAVE OF PRECIP MOVES OUT...THERE WILL BE ABOUT A 6 TO 12 HOUR BREAK
IN THE RAIN BEFORE THE NEXT WAVE MOVES INTO NORTH GEORGIA LATE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THIS SECOND WAVE COULD
PRODUCE ANOTHER 1 TO 2 1/2 INCHES OF RAIN TOTALLY 3 TO 5 INCHES IN
AREAS. BECAUSE OF THIS WE HAVE EXPANDED THE WATCH SOUTHWARD TO
INCLUDE ANOTHER ROW OR TWO OF COUNTIES AND HAVE ALSO EXTENDED THE
WATCH THROUGH WEDNESDAY NIGHT.

17

CLIMATE...

RECORDS FOR 12-28...MONDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      78 1928     32 1950     59 1982      8 1925
   KATL      74 1984     15 1894     58 1954      5 1925
                1971
   KMCN      76 2008     31 1925     65 1942     11 1925
                2007
   KCSG      80 1984     36 1950     59 2008     23 2010
                                        1954        1977

&&

.AVIATION...
12Z UPDATE...
A MIX OF CIGS ACROSS THE FORECAST AREA...HOWEVER MVFR CIGS SHOULD
BECOME THE DOMINANT CLOUD BY 16-18Z. MOST AREAS WILL REMAIN MVFR
FOR THE REST OF THE AFTERNOON AND INTO THE EVENING WITH ALL SITES
GOING IFR AFTER MIDNIGHT TONIGHT. SCATTERED SHOWERS...MAINLY NORTH
THIS MORNING...SHOULD BECOME WIDESPREAD LATE THIS AFTERNOON AND
TONIGHT. RISK OF THUNDER THIS AFTERNOON AND TONIGHT...BUT FEEL THE
BEST RISK WILL BE MID AFTERNOON TO EARLY EVENING. WINDS WILL BE
SOUTHEAST...A LITTLE GUSTY TODAY...BECOMING SOUTH SOUTHWEST THIS
EVENING.

//ATL CONFIDENCE...12Z UPDATE...
LOW TO MEDIUM ON CIGS.
MEDIUM ON TIMING OF PRECIP.
HIGH ON REMAINING ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  62  70  58 /  70  80  50 100
ATLANTA         73  57  67  58 /  90  90  50  90
BLAIRSVILLE     69  53  66  52 / 100 100  50 100
CARTERSVILLE    73  56  66  55 / 100 100  50 100
COLUMBUS        76  59  70  62 /  80  80  50  70
GAINESVILLE     70  58  67  56 /  90  90  50 100
MACON           76  62  73  62 /  60  70  40  60
ROME            73  53  64  52 / 100 100  50 100
PEACHTREE CITY  74  58  67  58 /  80  80  50  90
VIDALIA         80  67  81  65 /  30  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...
HARALSON...HEARD...HENRY...JACKSON...LUMPKIN...MADISON...
MERIWETHER...MURRAY...NEWTON...NORTH FULTON...OCONEE...
PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...SPALDING...
TOWNS...TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&

SHORT TERM...17
LONG TERM....BDL
AVIATION...17
Hazardous weather outlook, Dec 28, 4:25 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 AM EST MON DEC 28 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
425 AM EST MON DEC 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND TONIGHT ALONG WITH A
   SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH GEORGIA AND
   PARTS OF WEST CENTRAL GEORGIA...

AS A STORM SYSTEM MOVES INTO THE TENNESSEE VALLEY TODAY...WIDESPREAD
SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW OF THE
THUNDERSTORMS COULD BE SEVERE ACROSS NORTH AND PARTS OF WEST CENTRAL
GEORGIA WITH THE MAIN RISK BEING DAMAGING WINDS. THE MAIN THREAT AREA
IS GENERALLY WEST OF A LINE FROM COLUMBUS TO WASHINGTON...AND GENERALLY
BETWEEN THE HOURS OF 3 PM THIS AFTERNOON AND MIDNIGHT TONIGHT.

HEAVY RAIN IS ALSO POSSIBLE WHICH COULD PRODUCE MORE FLOODING. FOR
THIS REASON A FLOOD WATCH HAS BEEN ISSUED FOR NORTH AND PARTS OF
WEST CENTRAL GEORGIA FOR THIS AFTERNOON THROUGH WEDNESDAY NIGHT. FOR
MORE INFORMATION ON THE HEAVY RAIN...SEE THE LATEST FLOOD WATCH
STATEMENT /ATLFFAFFC/.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY
ACROSS THE AREA ALONG WITH HEAVY RAIN POTENTIAL TUESDAY NIGHT
AND WEDNESDAY FOR MAINLY NORTH AND PORTIONS OF WEST CENTRAL GEORGIA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR FLOODING THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 12:51 PM ESTRiver Flood WarningFFCMontgomery, Telfair, Wheeler16 days
Dec 28, 12:51 PM ESTRiver Flood WarningFFCForsyth, Fulton3 days
Dec 28, 12:51 PM ESTRiver Flood WarningFFCGwinnett42 hr
Dec 28, 12:51 PM ESTRiver Flood WarningFFCNewton, Rockdale3 days
Dec 28, 12:51 PM ESTRiver Flood WarningFFCBarrow, Jackson53 hr
Dec 28, 5:40 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Chattooga, Dade, Dawson, Fannin and 11 more110 min
Dec 28, 5:43 PM ESTWind AdvisoryFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 8 more7 hr
Dec 28, 5:57 PM ESTSpecial Weather StatementFFCHarris33 min
Dec 28, 6:44 PM ESTSpecial Weather StatementFFCChattahoochee, Coweta, Fayette, Harris, Meriwether, Muscogee31 min

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.